# SDR CA080821010

- Difficulty date: August 21, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Pilats PC1247
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Splice
- Part number: 320570
- Condition: Burned
- Location: Windshield Heat
- Part time: 19 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: M, W
- Precautionary procedure: O

## Discrepancy

(CAN) DURING AN UNRELATED INSTALLATION OF A SATPHONE SYS AN AMP TYPE SPLICE IN THE EXISTING ACFT WIRING WAS NOTED TO BE BURNED AND DISCOLORED. FURTHER INSP INDICATED THAT THE WIRING WAS FOR THE WINDSHIELD HEAT SYS. THE WIRE, NR 1H81A12 AS WAS ALSO DISCOLORED AND BURNED. THERE WERE NO INDICATIONS OF BURNING IN THE SURROUNDING AREA. THE BURNED SPLICE WAS FOUND TO BE POORLY CRIMPED TO THE WIRE. WHEN THE WIRE WAS UNTIED FOR REPAIR IT FELL OUT OF THE SPLICE. THE ADJACENT SPLICE AS DAMAGED AND REQUIRED REPLACEMENT. A FURTHER INSP FOUND ALL 4 SPLICES WERE IMPROPERLY CRIMPED. REMAINDER OF THE WINDSHIELD HEAT WIRING WAS COMPLETED AND NO FAULTS FOUND. THE WIRES 1H83A12,1H85A12,1H80B12,1H81A12 AND SPLICES WERE ALL REPLACED AND A FUNCTION TEST OF THE WINDSHIELD HEAT COMPLETED. SEE DWG 30-40-00- LT WINDSHIELD DEICE FOR AFFECTED SPLICES. THERE WAS NO INDICATION OF A FAULT FROM FLIGHT CREW.
